Share Facebook


07-04-2012, 04:59 PM   #1
Mycah
 
Join Date: Jul 2012
Location: Hesperia, California

My Support Groups:
Skin problems?

I have had Crohn's since I was 7, and I am currently 18. I was diagnosed in 2010. All of my life I have had awful eczema, behind my ears and on my arms. Most of my life, I have had seborrheic dermatitis on my head and on my thighs. And when I was in middle school I had shingles. But now something new has occurred. In September I began Remicade treatments, and in about February, I began developing wierd red spots. They are mostly about the size of my pinky nail, and they begin with pain, and then start to itch. I developed them first on the back of my leg, on the upper part of my thigh. I had about 6 in the span of about 6 inches. They have not gone away. After that, they appeared on my shin, and they went away, and appeared on my arm. They came back to my shin, and are still there. They have appeared on my underarm, and other various places. I was wondering, is this a result of Remicade?
07-04-2012, 05:28 PM   #2
Ihurt
Senior Member
 
Join Date: Mar 2012
Location: United States

My Support Groups:
I am a long time sufferer of eczema. I have not been Dx with crohns yet, I am still in the midst of things. I have a nasty rash under my breasts. It hurts and itches. I notice it really starts to itch like crazy once I scratch. Not sure what it is. One thing I can tell you is that YES, drugs can cause all sorts of skin disorders and people who have a history of eczema are more prone to skin reactions from drugs..
07-04-2012, 06:29 PM   #3
Switalski
Senior Member
 
Switalski's Avatar
 
Join Date: Oct 2011
Location: Tallahassee, Florida

My Support Groups:
Just had a Remicade infusion yesterday and looked up the side effects. Red splotches are one of the side effects you should tell your doctor about.
__________________
Diagnosed with Crohn's September, 2010
Right hemicolectomy April 4, 2012
Gall bladder removed February 16, 2015
Current meds: Humira
Adverse reaction to Remicade, but it worked
07-05-2012, 01:32 AM   #4
Mycah
 
Join Date: Jul 2012
Location: Hesperia, California

My Support Groups:
Ihurt: I did not know that eczema makes you more prone to skin problems. I hope that your diagnoses comes soon and you get the help you need!
Switalski: Thank you, I will let him know.
11-04-2012, 07:32 AM   #5
smp209
 
Join Date: Nov 2012
Hi all,
I know I'm a little late to this forum but I figured I'd jump in anyways. I was diagnosed at 7, and am now 25. For the past year I've had what many doctors told me was eczema, as well as flares of seborrheic dermatitis on my face and rosacea. I do not believe I have rosacea as it has completely gone away, but that is a different story. I have been on 6mp for about 13-14 years. I've been in remission for 10 years. I'm starting to get concerned about being on such a serious drug for so long, and I'm wondering if this could be some weird reaction to it? I know it seems a stretch because I've been on it so long, but it was just a thought since my eczema came out of nowhere. If anyone has any insight I'd love to hear it!
11-04-2012, 11:06 AM   #6
bettyboop12
Senior Member
 
Join Date: Jul 2012
Location: United Kingdom

My Support Groups:
I have had eczema behind my ear for a good 4 years. Recently I have noticed little raised red spots behind my thigh and left of my knee which can be itchy at times. I also have flaky scalp. All on my right side of the body.

Currently on no medication until Thursday but going through a flare. Can only think its my reaction to the bad stuff going on inside.
__________________
--------------------------------------------
Meds:
Azathoprine 100mg
Just started actimel sept 13
11-04-2012, 04:05 PM   #7
Mycah
 
Join Date: Jul 2012
Location: Hesperia, California

My Support Groups:
I forgot I had posted this here, otherwise I would have posted my findings. The spots had spread to my underarms, and broke open. I went to urgent care, and I was told that I have something called hidradenitis suppurativa, which is caused from immune issues. I would recommend asking your doctor about that. Betty Boop: The worst ones on me are also on the right side, which is very interesting. I hope your flare gets better!!
11-05-2012, 04:57 PM   #8
AmandaMB
 
AmandaMB's Avatar
 
Join Date: Nov 2012
Location: Cape Girardeau, Missouri

My Support Groups:
Hey everyone, I also have had skin problems. I have had eczema all my life only for it to get worse and very severe. I was hospitalized for it numerous times because it led to Staff Infections. I now have Eczema Herpeticum which is horrible!! I wouldnt wish it upon anyone! I have been hospitalized for that too.

I found out i had crohn's back in april but have been dealing with the symptoms since I was 10. I am 20 now.

I have found that since I started Remicade the psoriasis on my scalp has gotten worse. Havent seen much change with the eczema.

I have my GI and Dermatologist working together to get everything under control. They both really believe that this is all due to an immune deficiency. They talked about a treatment called IVIG. Its and infusion one a month but pretty expensive....somewhere around $5,000! They dont think that I would be a good candidate for it but for any of you that have been diagnosed with an immune deficiency should consider asking your doctor about it! It sounded pretty reassuring!
__________________
Dx: Crohn's Disease, Ulcerative Colitis
Medications previously taken:
Imuran
Remicaide
Hydrocodone
Pentasa
Methotrexate

Current Medications:

Apriso
Hycoscyamine
Vitamin D3
Prednisone
Valtrex (for chronic infections)


*Soon to be starting IVIG Infusions*
11-05-2012, 05:28 PM   #9
afidz
Super Moderator
 
afidz's Avatar
 
Join Date: Jun 2012
Location: Mckinney, Texas

My Support Groups:
Hello Mycah,
I know exactly what your talking about with the rash, I actually get it in the exact same place! Judith recently posted an article, I know you said you have seborrheic dermatitis, but this is an article on Dermatitis Herpetiformis. I hope this helps clear things up a little bit
http://www.crohnsforum.com/wiki/Derm...Herpetiformis?
__________________
Crohn's since 2007
15 Abdominal Surgeries since 2008
Severe Non-repairable abdominal hernia
Ankilosing Spondylitis
Inflammatory Arthritis

Failed meds:
Humira
Remicade
Asacol HD
Cimzia
Methotrexate
Reply

Thread Tools


All times are GMT -5. The time now is 07:18 PM.
Copyright 2006-2017 Crohnsforum.com